Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 29, 2004, 7:58 PM CDT for Leake County, Madison County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 29, 2004, 9:55 PM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 300057
FFWJAN
MSC079-089-300255-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
LEAKE COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 955 PM CDT
* AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 8 MILES WEST OF CAMDEN
TO 9 MILES SOUTHEAST OF CARTHAGE...OR FROM 12 MILES NORTH OF CANTON
TO 9 MILES SOUTHEAST OF CARTHAGE. THE THUNDERSTORMS ARE NEARLY
STATIONARY. RADAR ESTIMATES ONE AND A HALF TO TWO INCHES OF RAIN
HAVE FALLEN IN THE PAST HOUR ACROSS PORTIONS OF THE WARNED AREAS
WITH MORE EXPECTED. BE ON THE LOOKOUT FOR RAPIDLY
RISING WATER...ESPECIALLY AROUND CREEKS...STREAMS AND LOW LYING
AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3267 8973 3273 8998 3276 9002 3279 9002
3283 9000 3287 8995 3286 8974 3292 8973
3293 8932 3258 8932 3259 8971
$$1 follow-up statement
000 WGUS74 KJAN 300307 FFSJAN MSC079-089-300400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT TUE JUN 29 2004 THE FLASH FLOOD WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI LEAKE COUNTY IN CENTRAL MISSISSIPPI HAS BEEN ALLOWED TO EXPIRE. AT 1000 PM WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED HEAVY SHOWERS ACROSS CENTRAL MADISON COUNTY STRETCHING INTO SOUTHERN LEAKE COUNTY. THE RAIN HAS DECREASED IN INTENSITY AND SHOULD CONTINUE TO DO SO DURING THE NEXT HOUR. THE ADDITIONAL RAINFALL SHOULD NOT BE HEAVY ENOUGH TO GENERATE FURTHER FLASH FLOODING PROBLEMS. ALTHOUGH THE THREAT FOR ADDITIONAL FLOODING HAS DIMINISHED...SOME ROADS MAY HAVE BEEN FLOODED IN THE AREA. MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:53 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 2:53 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT TUE JUN 29 2004 .DISCUSSION...THIS AFTERNOONS SURFACE ANALYSIS CONTINUES TO SHOW A NEARLY STATIONARY FRONT REMAINING DRAPED ACROSS THE MID-SOUTH. FURTHER SOUTH...DATA ALSO SHOWS A CONFLUENT AXIS NEAR THE U.S. HIGHWAY 84 CORRIDOR. WITH ANOTHER PERTURBATION (OR THREE) IN THE UPPER-LEVEL FLOW MOVING ACROSS OUR AREA...I EXPECT PRECIPITATION TO FILL IN AROUND THESE BOUNDARIES THIS AFTERNOON. WHILE ONE OR TWO STORMS MAY BE STRONG...THE MID- AND UPPER-LEVEL FLOW ACROSS THE AREA IS RATHER WEAK. SO I DONT EXPECT WIDESPREAD STRONG OR SEVERE STORMS THIS EVENING...ALTHOUGH SOME PULSE-TYPE ACTIVITY CANT BE RULED OUT. ILL BASE FIRST PERIOD RAIN CHANCES LARGELY OFF OF LAST MINUTE GLANCES AT THE RADAR...BUT IN GENERAL...ILL HAVE THE HIGHEST RAIN CHANCES NORTH AND SOUTH...WITH SCATTERED COVERAGE IN THE MIDDLE. MOST OF PRECIPITATION SHOULD DIMINISH SHORTLY AFTER SUNSET. NOT MUCH CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED THROUGH MID-WEEK. THE STATIONARY FRONT SHOULD REMAIN NEAR THE MISSISSIPPI AND TENNESSEE STATE LINE THROUGH THURSDAY. DISTURBANCES... IMINATING FROM A SHORTWAVE TROUGH OVER THE ROCKY MOUNTAIN REGION... WILL CONTINUE TO COMBINE WITH THE FRONT (AS WELL AS OTHER MESOSCALE BOUNDARIES) TO ALLOW A PRETTY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS TO BE SEEN OVER THE FORECAST AREA. THE BIG QUESTION LIES IN DETERMINING THE LOCATION OF THE BEST COVERAGE. SINCE THERES NO BIG CHANGE EXPECTED IN THE OVERALL WEATHER PATTERN...WE DONT EXPECT MUCH CHANGE IN THE (MAINLY) AFTERNOON AND EVENING PRECIPITATION COVERAGE AT THIS TIME. UNFORTUNATELY...DAYS 4 THROUGH 7 APPEAR TO CONTINUE THE STORY OF SAME FORECAST...DIFFERENT PACKAGE. ANOTHER FRONT WILL ATTEMPT TO DIVE SOUTHEAST TOWARD THE END OF THE WEEK...AS A SHORTWAVE AMPLIFIES AS IT HEADS ACROSS MID-AMERICA. THE SHORTWAVE TROUGH WILL LIKELY PUSH A FRONT INTO THE DELTA REGION...BEFORE STALLING OUT OVER THE 4TH OF JULY WEEKEND. WITH REALLY NOTHING UPSTREAM TO PUSH THIS SHORTWAVE TROUGH OUT OF THE LOWER MISSISSIPPI VALLEY (THUS CHANGING THE WEATHER PATTERN)...THIS PACKAGE WILL BE DOMINATED BY PERSISTENCE. GIVEN THE POSITION OF THE SHORTWAVE TROUGH...I WOULD EXPECT SHOWER AND THUNDERSTORM COVERAGE TO BE SLIGHTLY BETTER FURTHER EAST WHERE THE SYNOPTIC SCALE QUASI-GEOSTROPHIC FORCING IS BEST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS/CAMPBELL/BANNAN
Hazardous weather outlook, Jun 29, 3:29 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 329 PM CDT TUE JUN 29 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301225- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 329 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THIS EVENING STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA. STRONG WINDS... DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE THE PRIMARY THREAT. A STALLED FRONT ACROSS NORTHERN MISSISSIPPI AND INTO ARKANSAS WILL CONTINUE TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT IN NORTHERN PORTIONS OF THE OUTLOOK AREA. IN THE SOUTH THE SEABREEZE ACTIVITY AND DAYTIME HEATING WILL HELP DEVELOP THUNDERSTORMS THERE WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE AND REMAIN CAPABLE OF BLOWING OVER TREES DUE TO SOAKED GROUNDS. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ...FLOODING... THE ATMOSPHERE OVER THE REGION WILL REMAIN VERY MOIST. ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP WILL PRODUCE HEAVY RAIN. LARGE RAINFALL AMOUNTS IN A SHORT PERIOD...ESPECIALLY NEAR URBAN AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS. SEVERAL RIVERS AROUND THE REGION WERE ABOVE FLOOD STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... HEAVY RAIN OVER THE LAST WEEK...HAS CAUSED THE GROUND AROUND THE REGION TO BECOME SATURATED AND WITH THE PATTERN REMAINING THE SAME OVER THE NEXT FEW DAYS GULF MOISTURE WILL CONTINUE TO PILE UP NORTHWARD. WITH PRECIPITATION REMAINING IN THE FORECAST AND A HIGH MOISTURE CONTENT IN THE ATMOSPHERE ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP WILL CAUSE HEAVY RAINFALL AND POSSIBLY MORE FLOODING PROBLEMS. MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. SEVERAL RIVERS AROUND THE AREA WERE ABOVE FLOOD STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 29, 7:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 W UNION 32.57N 89.17W
06/29/2004 0.50 INCH NEWTON MS EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED IN PROSPECT.
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:15 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 105 min |
| Jun 30, 3:06 PM CDT | Flash Flood Warning | JAN | Lincoln | 59 min |
| Jun 30, 5:10 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.